zbMATH — the first resource for mathematics

Evolution semigroups and sums of commuting operators: A new approach to the admissibility theory of function spaces. (English) Zbl 0966.34049
The authors study the equation \((*)\) \({d}/{dt}\) \(u(t) = Au(t) + f(t)\), where \(A\) is a generator of a \(C_{0}\)-semigroup on a Banach space \(X\), and are interested in which properties of the function \(f\) are inherited by the solution \(u\). To that purpose they consider the generator \(G\) of the evolution semigroup \(T(t)g(s) = e^{tA}g(s-t)\) on \(X\)-valued function spaces on \(\mathbb{R}\). Formally this generator is the sum of \({-d}/{dt}\) and the multiplication operator given by \(A\). They use spectral theory to find criteria for the solvability of \((*)\). The method and the results are also applied to higher-order and functional-differential equations.

34G10 Linear differential equations in abstract spaces
47D06 One-parameter semigroups and linear evolution equations
34K30 Functional-differential equations in abstract spaces
Full Text: DOI
[1] Aulbach, B.; Minh, N.V., Nonlinear semigroups and the existence, stability of semilinear nonautonomous evolution equations, Abstract appl. anal., 1, 351-380, (1996) · Zbl 0934.34051
[2] Arendt, W.; Batty, C.J.K., Almost periodic solutions of first and second oder Cauchy problems, J. differential equations, 137, 363-383, (1997) · Zbl 0879.34046
[3] Arendt, W.; Räbiger, F.; Sourour, A., Spectral properties of the operators equations AX+XB=Y, Quart. J. math. Oxford ser. (2), 45, 133-149, (1994) · Zbl 0826.47013
[4] W. Arendt, and, S. Schweiker, Discrete spectrum and almost periodicity, preprint. · Zbl 0947.34068
[5] Basit, B., Harmonic analysis and asymptotic behavior of solutions to the abstract Cauchy problem, Semigroup forum, 54, 58-74, (1997) · Zbl 0868.47027
[6] Baskakov, A.G., Semigroups of difference operators in the spectral analysis of linear differential operators, Funct. anal. appl., 30, 149-157, (1996) · Zbl 0911.47040
[7] C. J. K. Batty, W. Hutter, and, F. Räbiger, Almost periodicity of mild solutions of inhomogeneous periodic Cauchy problems, preprint. · Zbl 0934.34049
[8] Coppel, W.A., Dichotomies in stability theory, Lecture notes in math., 629, (1978), Springer-Verlag Berlin/New York · Zbl 0376.34001
[9] Coffman, C.V.; Schäffer, J.J., Linear differential equations with delays: admissibility and conditional exponential stability, J. differential equations, 9, 521-535, (1971) · Zbl 0256.34078
[10] Da Prato, G.; Grisvard, P., Sommes d’operateurs lineares et equations differentielles operationelles, J. math. pures appl., 54, 305-387, (1975) · Zbl 0315.47009
[11] Daleckii, Ju.L.; Krein, M.G., Stability of solutions of differential equations in Banach space, (1974), Amer. Math. Soc Providence
[12] Davies, E.B., One-parameter semigroups, (1980), Academic Press London · Zbl 0457.47030
[13] Dore, G.; Venni, A., On the closedness of the sum of two closed operators, Math. Z., 196, 189-201, (1987) · Zbl 0615.47002
[14] Fink, A.M., Almost periodic differential equations, Lecture notes in math., 377, (1974), Springer-Verlag Berlin/New York · Zbl 0325.34039
[15] Goldstein, J.A., Semigroups of linear operators and applications, Oxford mathematical monographs, (1985), Oxford Univ. Press Oxford
[16] Hale, J.K., Asymptotic behavior of dissipative systems, (1988), Amer. Math. Soc Providence · Zbl 0642.58013
[17] Hale, J.K.; Verduyn-Lunel, S.M., Introduction to functional differential equations, (1993), Springer-Verlag Berlin/New York · Zbl 0787.34002
[18] Hatvani, L.; Kristin, T., On the existence of periodic solutions for linear inhomogeneous and quasilinear functional differential equations, J. differential equations, 97, 1-15, (1992) · Zbl 0758.34054
[19] Henry, D., Geometric theory of semilinear parabolic equations, Lecture notes in math., (1981), Springer-Verlag Berlin/New York
[20] Hino, Y.; Murakami, S.; Naito, T., Functional differential equations with infinite delay, Lecture notes in math., 1473, (1991), Springer-Verlag Berlin/New York
[21] Hutter, W., Spectral theory and almost periodicity of mild solutions of non-autonomous Cauchy problems, (1998), University of Tübingen
[22] Kaashoek, M.A.; Verduyn-Lunel, S.M., An integrability condition on the resolvent for hyperbolicity of the semigroup, J. differential equations, 112, 374-406, (1994) · Zbl 0834.47036
[23] Langenhop, C., Periodic and almost periodic solutions of Volterra integral differential equations with infinite memory, J. differential equations, 58, 391-403, (1985) · Zbl 0564.45005
[24] Latushkin, Yu.; Monthomery-Smith, S., Evolutionary semigroups and Lyapunov theorems in Banach spaces, J. func. anal., 127, 173-197, (1995) · Zbl 0878.47024
[25] Latushkin, Yu.; Montgomery-Smith, S.; Randohlph, T., Evolutionary semigroups and dichotomy of linear skew-product flows on locally compact spaces, J. differential equations, 125, 73-116, (1996) · Zbl 0881.47020
[26] Levitan, B.M.; Zhikov, V.V., Almost periodic functions and differential equations, (1978), Moscow Univ. Publ. House · Zbl 0414.43008
[27] Lunardi, A., Analytic semigroups and optimal regularity in parabolic problems, (1995), Birkhäuser Basel · Zbl 0816.35001
[28] Martin, R., Nonlinear operators and differential equations in Banach spaces, (1976), Wiley-Interscience New York
[29] Massera, J.J.; Schäffer, J.J., Linear differential equations and function spaces, (1966), Academic Press New York · Zbl 0202.14701
[30] Murakami, S., Linear periodic functional differential equations with infinite delay, Funkcial. ekvac., 29, 335-361, (1986) · Zbl 0616.34067
[31] Murakami, S.; Naito, T.; Shin, J.S., On solution semigroups of general functional differential equations, Nonlinear anal., 30, 4565-4578, (1997) · Zbl 0893.34074
[32] Minh, N.V., On the proof of characterisations of the exponential dichotomy, Proc. amer. math. soc., 127, 779-782, (1999) · Zbl 0911.34054
[33] Minh, N.V.; Räbiger, F.; Schnaubelt, R., On the exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half line, Integral equations operator theory, 32, 332-353, (1998) · Zbl 0977.34056
[34] Naito, T.; Minh, N.V., Evolution semigroups and spectral criteria for almost periodic solutions of periodic evolution equations, J. differential equations, 152, 358-376, (1999) · Zbl 0924.34038
[35] T. Naito, N. V. Minh, R. Miyazaki, and J. S. Shin, A decomposition theorem for bounded solutions and the existence of periodic solutions to periodic differential equations, J. Differential Equations, in press.. · Zbl 0948.34034
[36] T. Naito, N. V. Minh, and, J. S. Shin, New spectral criteria for almost periodic solutions of evolution equations, submitted for publication. · Zbl 0982.34074
[37] Nagel, R., One-parameter semigroups of positive operators, Lecture notes in math., 1184, (1984), Springer-Verlag Heidelberg
[38] van Neerven, J.M.A.M., The asymptotic behavior of semigroup of linear operators, (1996), Birkhäuser Basel · Zbl 0913.47033
[39] Nickel, G., On evolution semigroups and well posedness of non-autonomous Cauchy problems, (1996), Tübingen University Tübingen
[40] Pazy, A., Semigroups of linear operators and applications to partial differential equations, Applied math. sci., 44, (1983), Springer-Verlag Berlin/New York · Zbl 0516.47023
[41] Pecelli, G., Dichotomies for linear functional differential equations, J. differential equations, 9, 555-579, (1971) · Zbl 0268.34073
[42] Prüss, J., On the spectrum of C0-semigroups, Trans. amer. math. soc., 284, 847-857, (1984) · Zbl 0572.47030
[43] Prüss, J., Bounded solutions of Volterra equations, SIAM J. math. anal., 19, 133-149, (1987) · Zbl 0642.45005
[44] Prüss, J., Evolutionary integral equations and applications, (1993), Birkhäuser Basel · Zbl 0793.45014
[45] Räbiger, F.; Schnaubelt, R., The spectral mapping theorem for evolution semigroups on spaces of vector valued functions, Semigroup forum, 48, 225-239, (1996) · Zbl 0897.47037
[46] Rau, R., Hyperbolic evolution semigroups on vector valued function spaces, Semigroup forum, 48, 107-118, (1994) · Zbl 0802.47043
[47] Rudin, W., Functional analysis, (1991), McGraw-Hill New York · Zbl 0867.46001
[48] Ruess, W.M.; Vu, Q.P., Asymptotically almost periodic solutions of evolution equations in Banach spaces, J. differential equations, 122, 282-301, (1995) · Zbl 0837.34067
[49] Schnaubelt, R., Exponential bounds and hyperbolicity of evolution semigroups, (1996), Tübingen University Tübingen · Zbl 0880.47025
[50] Shin, J.S.; Naito, T., Semi-fredohlm operators and periodic solutions for linear functional differential eqations in Banach spaces, J. differential equations, 153, 407-441, (1999)
[51] Sinestrari, E., On the abstract Cauchy problem of parabolic type in spaces of continuous functions, J. math. anal. appl., 107, 16-66, (1985) · Zbl 0589.47042
[52] Sljusarcuk, V.E., Estimates of spectra and the invertibility of functional operators, Mat. sb. (N.S.), 105, 269-285, (1978)
[53] Travis, C.C.; Webb, G.F., Existence and stability for partial functional differential equations, Trans. amer. math. soc., 200, 395-418, (1974) · Zbl 0299.35085
[54] Vu, Q.P., The operator equation AX−XB=C with unbounded operator A and B and related abstract Cauchy problems, Math. Z., 208, 567-588, (1991) · Zbl 0726.47029
[55] Vu, Q.P., Stability and almost periodicity of trajectories of periodic processes, J. differential equations, 115, 402-415, (1995) · Zbl 0815.34050
[56] Vu, Q.P., Almost periodic solutions of Volterra equations, Differential integral equations, 7, 1083-1093, (1994) · Zbl 0812.45010
[57] Vu, Q.P.; Schüler, E., The operator equation AX−XB=C, stability and asymptotic behaviour of differential equations, J. differential equations, 145, 394-419, (1998) · Zbl 0918.34059
[58] Wu, J., Theory and applications of partial functional differential equations, Applied math. sci., 119, (1996), Springer-Verlag Berlin/New York
[59] Yosida, K., Functional analysis, (1974), Springer-Verlag Berlin/New York · Zbl 0152.32102
[60] Zaidman, S., Topics in abstract differential equations, Pitman research notes in mathematics series, 304, (1994), Longman New York · Zbl 0818.34035
[61] Zhikov, V.V., On the theory of admissibility of pairs of function spaces, Soviet math. dokl., 13, 1108-1111, (1972) · Zbl 0265.34073
[62] Zhikov, V.V., Some questions of admissibility and dichotomy: the averaging principle, Izv. akad. nauk SSSR ser. mat., 40, 1380-1408, (1976)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.